A family of estimators of population variance in two-occasion rotation patterns

Housila P. Singh, Jong M. Kim, Tanveer A. Tarray

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

In this article, we have considered the problem of estimation of population variance on current (second) occasion in two occasion successive (rotation) sampling. A class of estimators of population variance has been proposed and its asymptotic properties have been discussed. The proposed class of estimators is compared with the sample variance estimator when there is no matching from the previous occasion and the Singh et al. (2013) estimator. Optimum replacement policy is discussed. It has been shown that the suggested estimator is more efficient than the Singh et al. (2013) estimator and a usual unbiased estimator when there is no matching. An empirical study is carried out in support of the present study.

Original languageEnglish (US)
Pages (from-to)4106-4116
Number of pages11
JournalCommunications in Statistics - Theory and Methods
Volume45
Issue number14
DOIs
StatePublished - Jul 17 2016

Bibliographical note

Publisher Copyright:
© 2016, © Taylor & Francis Group, LLC.

Keywords

  • Bias
  • Mean square error
  • Optimum replacement policy
  • Successive (rotation) sampling
  • Variance estimation

Fingerprint

Dive into the research topics of 'A family of estimators of population variance in two-occasion rotation patterns'. Together they form a unique fingerprint.

Cite this